Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 180, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 16, 2001, 5:41 PM CDT for Holt County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 16, 2001, 5:41 PM CDT (22:41 UTC)
- Expired
- Jul 16, 2001, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 162243
SVRLBF
NEC089-162315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT MON JUL 16 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 615 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHEAST OF O'NEILL...MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
9 MILES NORTH OF INMAN AROUND 545 PM CDT
8 MILES NORTH OF PAGE AROUND 600 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
AT 540 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED IN ONEILL ALONG
WITH 60 MPH WIND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4281 9923 4254 9921 4244 9885 4233 9'834
4273 9835
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:11 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 16, 2:11 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 211 PM CDT MON JUL 16 2001 MAIN CHALLENGE WILL BE PRECIP CHANCES TONIGHT AND TEMPERATURES ON TUESDAY. NO SIGNIFICANT INITIALIZATION DIFFERENCES FOUND ACROSS THE CENTRAL CONUS BETWEEN THE AVN...ETA AND NGM. HOWEVER...THE NGM INITIALIZED TOO HIGH ON 500 MB HEIGHTS WITH WEST COAST TROUGH WHEN COMPARED TO THE AVN AND ETA. WILL USE AN AVN/ETA BLEND FOR THIS FORECAST. SHORT WAVE SEEN ON WATER VAPOR IMAGERY ACROSS NORTH CENTRAL CWA WILL CONTINUE MOVING EAST INTO EASTERN FA DURING THE EARLY EVENING. HOWEVER...CWA WILL BE UNDER SUBSIDENT REGION OF UPPER JET. SURFACE TROUGH WILL BE PRESENT ACROSS EASTERN CWA AS WELL BUT FORCING IS EXPECTED TO BE VERY WEAK. OPERATIONAL ETA INDICATES NO PRECIP TONIGHT BUT THE ETA-KF DEVELOPS ISOLATED CONVECTION FROM HOLT TO CUSTER COUNTY THROUGH EARLY EVENING. AT THIS POINT WILL WAIT UNTIL LAST MINUTE BEFORE DECIDING ON CONVECTIVE CHANCES TONIGHT FOR EASTERN FA. TEMPERATURES IN THE 60S ACROSS THE ENTIRE AREA LOOK REASONABLE FOR TONIGHT. RIDGE BEGINS TO BUILD ACROSS AREA TUESDAY INTO TUESDAY NIGHT. DEEP LAYER MOISTURE IS SHOWN TO PUSH INTO EASTERN NEBRASKA SO WILL KEEP ENTIRE FA DRY. WITH DRY AIR AND PLENTY OF SUNSHINE EXPECTED VERY WARM TEMPERATURES LOOK LIKELY WITH 95 TO 100 EXPECTED ACROSS ALL BUT NORTHEAST CORNER OF CWA. LOW TEMPERATURES IN THE MIDDLE 60S WEST TO UPPER 60S EAST LOOK GOOD TUESDAY NIGHT. AVN AND ETA BEGIN TO DIVERGE ON WEDNESDAY WITH HANDLING OF UPPER WAVE CURRENTLY SEEN ACROSS BAJA REGION. AVN KEEPS THIS FEATURE FAIRLY STRONG ALLOWING SURFACE LOW TO DEEPEN ENOUGH TO BRING DEEPER MOISTURE BACK INTO AREA. ETA ON THE OTHER HAND SHEARS THIS FEATURE OUT LEAVING SURFACE LOW WEAK AND IN THE PROCESS KEEPING DEEPER MOISTURE AWAY FROM FA. BELIEVE AVN IS TOO STRONG WITH THIS FEATURE...GIVEN LIKELY SHEARING THE SHORT WAVE WILL ENCOUNTER OVER NEXT 36-48 HOURS. WILL KEEP ALL OF FA DRY WEDNESDAY AND WEDNESDAY NIGHT. AFTERNOON AND OVERNIGHT TEMPERATURES LOOK SIMILAR TO TUESDAY. EXTENDED...DECENT AGREEMENT BETWEEN MEDIUM RANGE MODELS THROUGH FRIDAY BUT DIFFERENCES BEGIN TO SHOW UP FROM SATURDAY THROUGH MONDAY. BELIEVE MRF IS BREAKING RIDGE DOWN TOO MUCH OVER THE WEEKEND VERSUS THE ECMWF. ECMWF LOOKS MUCH CLOSER TO THE MRF ENSEMBLE MEANS SO WILL LEAN MORE TOWARDS THIS MODEL FOR THE EXTENDED. FIRST HALF OF EXTENDED LOOKS HOT AND DRY WITH A POSSIBLE BOUNDARY STALLING ACROSS AREA LATE SATURDAY INTO MONDAY. WILL MENTION PRECIP SATURDAY AND SUNDAY AS WELL AS SLIGHTLY COOLER TEMPERATURES FOR SUNDAY AND MONDAY. .LBF...NONE. AWJ
In the hours before
Local storm report, Jul 16, 3:22 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
322 PM CDT MON JUL 16 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 10 NW NEWPORT NE 1.75 INCH HAIL
07/16/01 ROCK
0318 PM 17 E SPRINGVIEW NE 1.00 INCH HAIL
07/16/01 KEYA PAHA
DP/RLBLocal storm report, Jul 16, 4:10 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
410 PM CDT MON JUL 16 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 8 WNW NAPER NE .88 INCH HAIL
07/16/01 BOYD
0350 PM 5 N NEWPORT NE .75 INCH HAIL
07/16/01 ROCK
RLBLocal storm report, Jul 16, 4:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
429 PM CDT MON JUL 16 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 8 NE STUART NE .75 INCH HAIL
07/16/01 HOLT
0420 PM 5 N NEWPORT NE .88 INCH HAIL
07/16/01 ROCK
RLBLocal storm report, Jul 16, 4:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
456 PM CDT MON JUL 16 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 9 NW ATKINSON NE 1.75 INCH HAIL
07/16/01 HOLT
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jul 16, 2:58 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 47 min |
| Jul 16, 3:24 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Jul 16, 3:27 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 48 min |
| Jul 16, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Jul 16, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 60 min |
| Jul 16, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Jul 16, 5:11 PM CDT | Flash Flood Warning | LBF | Rock | 3 hr |
| Jul 16, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 53 min |
| Jul 16, 5:50 PM CDT | Tornado Warning | LBF | Holt | 25 min |
| Jul 16, 6:16 PM CDT | Tornado Warning | LBF | Holt | 14 min |
| Jul 16, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 65 min |
| Jul 16, 6:54 PM CDT | Tornado Warning | LBF | Holt | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.